Alert archive / Ohio / Heat Advisories in 2021

Heat Advisory 2, NWS Wilmington, OH

August 24, 202115 counties in Ohio; 12 counties in Kentucky; 8 counties in Indiana

NWS Wilmington, OH issued this heat advisory at Aug 24, 2021, 10:41 AM EDT for 15 counties in Ohio; 12 counties in Kentucky; 8 counties in Indiana. It took effect at Aug 24, 2021, 1:00 PM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Aug 24, 2021, 10:41 AM EDT (14:41 UTC)
In effect from
Aug 24, 2021, 1:00 PM EDT
Expired
Aug 24, 2021, 7:00 PM EDT
In force
6 hr
Issued by
NWS Wilmington, OH
All 35 counties

Dearborn County, IN, Fayette County, IN, Franklin County, IN, Ohio County, IN, Ripley County, IN, Switzerland County, IN, Union County, IN, Wayne County, IN, Boone County, KY, Bracken County, KY, Campbell County, KY, Carroll County, KY, Gallatin County, KY, Grant County, KY, Kenton County, KY, Lewis County, KY, Mason County, KY, Owen County, KY, Pendleton County, KY, Robertson County, KY, Adams County, OH, Auglaize County, OH, Brown County, OH, Butler County, OH, Clermont County, OH, Darke County, OH, Hamilton County, OH, Mercer County, OH, Miami County, OH, Montgomery County, OH, Pike County, OH, Preble County, OH, Scioto County, OH, Shelby County, OH, Warren County, OH

The radar

The Cincinnati radar (KILN), 56 km from the middle of the area, began a volume at 14:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 2.7 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2021-08-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 218 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2021-08-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
218 J/kg
Mixed-layer CIN
-121 J/kg
Mixed-layer LCL
1299 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

422 
WWUS71 KILN 241441
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
1041 AM EDT Tue Aug 24 2021

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ034-035-042-043-051-
060-061-070-071-077>079-081-082-088-242300-
/O.NEW.KILN.HT.Y.0002.210824T1700Z-210824T2300Z/
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Mercer-Auglaize-Darke-
Shelby-Miami-Preble-Montgomery-Butler-Warren-Hamilton-Clermont-
Brown-Adams-Pike-Scioto-
Including the cities of Richmond, Connersville, Liberty, 
West College Corner, Brookville, Batesville, Milan, Versailles, 
Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, 
Florence, Burlington, Oakbrook, Covington, Erlanger, 
Independence, Newport, Alexandria, Owenton, Williamstown, 
Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, 
Mount Olivet, Maysville, Vanceburg, Tollesboro, Celina, 
Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Troy, 
Piqua, Tipp City, Eaton, Camden, Dayton, Kettering, Hamilton, 
Middletown, Fairfield, Oxford, Mason, Lebanon, Springboro, 
Cincinnati, Milford, Georgetown, Mount Orab, West Union, Peebles,
Waverly, Piketon, Portsmouth, and Wheelersburg
1041 AM EDT Tue Aug 24 2021

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...

* WHAT...Heat index values up to 102 expected.

* WHERE...Portions of East Central and Southeast Indiana, 
  Northeast and Northern Kentucky and South Central, Southwest 
  and West Central Ohio.

* WHEN...Until 7 PM EDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this heat advisory went out at Aug 24, 6:28 AM EDT, 4 hours 13 minutes earlier.

Area forecast discussion, Aug 24, 6:28 AM EDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
628 AM EDT Tue Aug 24 2021

.SYNOPSIS...
Hot and humid conditions will continue with Wednesday being the
hottest day of the week. There will be occasional chances for
showers and thunderstorms, especially later in the week.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Mid-level high will remain centered over the central plains
through the near term. Short wave energy riding over the high
will move into the northern plains, sparking development of
thunderstorm complexes. These storms will move southeast over
the downstream side of the ridge and dissipate in the vicinity
of the Great Lakes states. Though instability is moderate in
the Ohio Valley, placement east of the ridge leads to light flow
and the lack of a trigger... therefore have maintained just
isolated airmass storms for this afternoon.

High temperatures should reach a bit hotter than yesterday,
which is supported by model consensus. This causes heat indices
peaking in the 95-100 degree range this afternoon.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
Only change moving into tonight and Wednesday is the ridge-
riding short wave continues its slow trek to the east, reaching
the upper Midwest by Wednesday afternoon. This maintains
ridging over the Ohio Valley, but the closer proximity of the
trough allows a few more storms to reach the northern CWA during
this period.

There is still some evidence in the HRRR of a weakening storm
complex perhaps reaching west central Ohio early Wednesday
morning. This solution is still very uncertain, so have just
included a slight chance of PoPs. Otherwise, will continue with
a chance of airmass convection Wednesday afternoon.

Wednesday looks to be the hottest day of the week... though high
temperatures will depend on where clouds and scattered storms
occur to cool things off. Maximum heat indices will likely
reach near 100 degrees during the afternoon.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
A large mid level ridge will extend from the Central Plains through
the Ohio Valley at mid week. Model solutions show a weak shortwave
tracking thru the Great Lakes Thursday/Thursday night. With moderate
instability developing ahead of a surface front have chance pops for
thunderstorms with the best chance during the diurnally favored
afternoon hours. Clouds and pcpn to keep temperatures ranging from
near 90 degrees north to the lower 90s south on Thursday. Maximum
heat indices of 95 to 100, with the warmest values across the south.

Surface front which stalls out across the northern counties Friday
lifts north this weekend. Will continue to see chance pops with the
best threat across the north around the periphery of the ridge on
Friday. Heat to continue with highs Friday in the upper 80s to lower
90s.

With the mid level ridge over the area -- Saturday may be a slightly
drier day in terms of coverage of thunderstorms. Have limited pops
to low chance category far north with slight chance central and
south. Warm temperatures continue Saturday with highs in the upper
80s to around 90.

The mid and upper level ridge looks to continue to dominate the
weather across the Ohio Valley Sunday with similar weather
conditions.  A change in the pattern looks to take place early next
week with a progressive shortwave and associated surface cold front
moving through the area Monday. Have high chance pops for
thunderstorms Monday.

&&

.AVIATION /10Z TUESDAY THROUGH SATURDAY/...
After burn off of valley fog this morning, VFR conditions likely to
prevail through the period. May see a storm or two during peak
heating, but too little coverage/confidence for mention in the
TAFs.

Guidance is coming in with less valley fog Wednesday morning,
so have limited visibility restrictions to 5 miles at LUK.

In addition, a couple high-res models still hint at a weakening
line of showers and storms reaching the DAY vicinity near the
end of the TAF period. Confidence too low at this time range for
inclusion.

OUTLOOK...Thunderstorms are possible Wednesday through
Saturday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...Hogue
NEAR TERM...Hogue
SHORT TERM...Hogue
LONG TERM...AR
AVIATION...Hogue
Hazardous weather outlook, Aug 23, 3:40 PM EDT, 19 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Wilmington OH
340 PM EDT Mon Aug 23 2021

OHZ026-034-035-042>046-051>053-241000-
Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware-Miami-
Champaign-Clark-
340 PM EDT Mon Aug 23 2021

This Hazardous Weather Outlook is for Central Ohio and West Central
Ohio.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Maximum heat index values will be near 100 on Wednesday and be in
the mid to upper 90s Tuesday and Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ054>056-060>065-070>074-
077>082-088-241000-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Madison-Franklin OH-Licking-
Preble-Montgomery-Greene-Fayette OH-Pickaway-Fairfield-Butler-Warren-
Clinton-Ross-Hocking-Hamilton-Clermont-Brown-Highland-Adams-Pike-
Scioto-
340 PM EDT Mon Aug 23 2021

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.

.DAY ONE...This afternoon and tonight.

Maximum heat index values will reach the mid and upper 90s.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Maximum heat index values will be 100 to 104 on Wednesday and 95 to
100 Tuesday and Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Heat Advisories in Ohio, 2021Heat Advisories in Kentucky, 2021Heat Advisories in Indiana, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.